Alert archive / Montana / Wind Chill Advisories in 2019

Wind Chill Advisory 21, NWS Glasgow, MT

March 5, 2019Phillips County, Valley County, Montana

NWS Glasgow, MT issued this wind chill advisory at Mar 5, 2019, 2:44 PM MST for Phillips County, Valley County, Montana. It took effect at Mar 5, 2019, 9:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2019, 2:44 PM MST (21:44 UTC)
In effect from
Mar 5, 2019, 9:00 PM MST
Expired
Mar 6, 2019, 7:03 AM MST
In force
10 hr
Issued by
NWS Glasgow, MT

Counties Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2019-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2019-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS45 KGGW 052144
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
244 PM MST Tue Mar 5 2019

...COLD WIND CHILLS RETURNING TONIGHT...

MTZ016-017-059-061-061145-
/O.NEW.KGGW.WC.Y.0021.190306T0400Z-190306T1600Z/
Central and Southeast Phillips-Central and Southern Valley-
Northern Phillips-Northern Valley-
Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, 
Frazer, Whitewater, and Opheim
244 PM MST Tue Mar 5 2019

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST WEDNESDAY...

* WHAT...Cold wind chills, as low as 25 below expected. 

* WHERE...Most of Phillips and Valley Counties.

* WHEN...From 9 PM this evening to 9 AM MST Wednesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
3 follow-up statements
975 
WWUS45 KGGW 060318
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
818 PM MST Tue Mar 5 2019

MTZ016-017-059-061-061600-
/O.CON.KGGW.WC.Y.0021.190306T0400Z-190306T1600Z/
Central and Southeast Phillips-Central and Southern Valley-
Northern Phillips-Northern Valley-
Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, 
Frazer, Whitewater, and Opheim
818 PM MST Tue Mar 5 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

* WHAT...Cold wind chills, as low as 25 below expected.

* WHERE...Most of Phillips and Valley Counties.

* WHEN...From 9 PM this evening to 9 AM MST Wednesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
782 
WWUS45 KGGW 061013
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
313 AM MST Wed Mar 6 2019


MTZ016-017-059-061-061600-
/O.CON.KGGW.WC.Y.0021.000000T0000Z-190306T1600Z/
Central and Southeast Phillips-Central and Southern Valley-
Northern Phillips-Northern Valley-
Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, 
Frazer, Whitewater, and Opheim
313 AM MST Wed Mar 6 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Cold wind chills, as low as 25 below expected.

* WHERE...Most of Phillips and Valley Counties.

* WHEN...to 9 AM MST this morning.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes. Hypothermia can also  
  occur if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you wear a hat and 
gloves when outside.

&&

$$
618 
WWUS45 KGGW 061403
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
703 AM MST Wed Mar 6 2019


MTZ016-017-059-061-061515-
/O.CAN.KGGW.WC.Y.0021.000000T0000Z-190306T1600Z/
Central and Southeast Phillips-Central and Southern Valley-
Northern Phillips-Northern Valley-
703 AM MST Wed Mar 6 2019

...WIND CHILL ADVISORY IS CANCELLED...

Winds across the area have decreased allowing the Wind Chill
Advisory to be cancelled. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 5, 8:59 AM MST, 5 hours 45 minutes earlier.

Area forecast discussion, Mar 5, 8:59 AM MST, 5 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Glasgow MT
859 AM MST Tue Mar 5 2019

.DISCUSSION...

Sent an update this morning to make needed adjustments to sky
cover and temperatures, based on the latest observations. A cloud
deck over our central and eastern zones allowed temperatures early
this morning to recover faster than usual. Expecting partly cloudy
skies to become mostly sunny today. Winds around 10 to 15 mph. No
snow today.     BMickelson

Previous discussion: Winds beginning to diminish across the
region as the low pressure system moves into eastern Canada.
Widespread blowing snow threat has ended with the weaker winds,
and the focus shifts to wind chills. Some midlevel cloud moving
across the region this morning has kept temperatures above zero
for most sites, and coupled with weakening winds, wind chills are
not as low as expected. Still a few places reaching below minus
20, so have kept advisory for now.

Another high pressure slides into the northern plains tonight,
with winds going around to the east. This should result in a
slight dip in temperatures for Wednesday.

Beyond midweek a complex upper trof/low system develops over the
west. Initial shortwave ejecting out of the Great Basin will
bring moisture and warmer air into Montana on Thursday, although
precipitation will stay well to the southwest. As the main upper
low moves across the Canadian Rockies, temperatures will cool
slightly through the weekend. A Wyoming or Colorado lee low is
expected to develop on Friday with an inverted trof bringing snow
into Montana beginning late on Friday. Still major model
differences on how long the trof keeps the snow band across the
region, with options for snow ending Saturday morning or
continuing through Sunday morning. Ebert

&&

.AVIATION...
VFR conditions expected through the TAF period. High pressure will
be moving into the northern plains resulting in winds diminishing
today, then beginning to turn to the north late tonight.

Temperatures are beginning to moderate, but below zero readings
are expected again tonight.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

weather.gov/glasgow

Nearby

Wind Chill Advisories in Montana, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.